MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 8830415003
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while performing insertion procedure, the device¿s guide wire was not negotiating/passing through the lumen of the catheter.The doctor confirmed for blockage occlusion inside the lumen.It was also reported that the procedure was completed by replacing the device with a new one.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary a device history review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.All dhr are reviewed for accuracy prior to product release.The physical sample involved in the reported incident was not returned for evaluation.Two photos were provided by the customer.Visual evaluations of these photos were performed.The first picture showed a catheter above an original labeling.Also, in this picture, it showed that the catheter was manipulated, however, the photos does not give enough information to confirm the defect.As per the instructions for use (ifu), the correct way to insert the catheter into a patient is by inserting the guide wire first.This will help to place the catheter in the right position inside of the patient.This defect has not been confirmed.The product sample was not returned to the manufacturing site for review.Based on the available information, it can be concluded that product was manufactured according to specifications, therefore the most probable cause can be considered as misuse; this defect was more likely patient related condition / catheter placement by the user.No triggers or trends were identified.No action is deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7341790
Report Number3009211636-2018-00074
Device Sequence Number11177034
Product Code FOZ
UDI-Device Identifier10884521005174
UDI-Public10884521005174
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number8830415003
Device Catalogue Number8830415003
Device Lot Number331102X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer03/05/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight55